MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Visual Impairment (2138)
Date of Event 12/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a patient who had a pipeline flex with shield implanted to treat a left internal carotid artery (ica) c4 segment saccular aneurysm via right radial access.The aneurysm max diameter was 19mm and the aneurysm neck was 6mm.After the pipeline was implanted, raymond and roy aneurysm occlusion class 3 was noted with significant stasis in the aneurysm observed.There was not reported device malfunction or deficiency.Post-operatively, neurological deterioration was noted; the patient experienced new hemianopsia/quadrantanopsia on the right with right drift.Magnetic resonance imaging (mri) showed scattered acute infarcts.The patient's dexamethasone was reduced to 2 every 12 hours.No additional treatment/intervention was reported.However, the event prolonged the patient's hospitalization.The event was not life-threatening and did not result in patient disability.The patient was noted to be recovering.Site assessment concluded the events were probably procedure related and possibly related to the pipeline and/or dual antiplatelet treatment (dapt).The device was successfully implanted.Wall apposition was achieved.Site branches (ophthalmic) were covered by the pipeline.Additional information received reported that a visual field defect was reported by the site, and it was assessed by the site as probably related to the index procedure and possibly related to the study device, rist catheter and antiplatelet medication.Brain mri and mra imaging was performed on (b)(6) 2022 after the patient reported right hemianopsia and right upper extremity drift.Images reported scattered acute infarcts in the left cerebral hemisphere involving the left corona radiata/centrum semiovale, left occipital pole, left basal ganglia, and left temporal lobe.The patient's blood pressure was medically controlled; heparin was discontinued and was continued on asa 81mg qd and brilinta 90mg bid.The aneurysm treated was fusiform.Additional information was received that the adverse event term was updated to stroke.The event resulted in a prolongation of existing hospitalization.The site assessed the event as possibly related to the rist catheter.Additional information received reported that the during admission for stroke work up on (b)(6) 2023, the patient complaint of a dull left sided headache that improved with a treatment of a migraine cocktail (tylenol, magnesium, reglan, and iv bolus).The headache recovered/resolved on (b)(6) 2023.The headache was not the result of a device deficiency, and was not a new or worsening of existing neurological deficient.The headache did not lead to a prolongation of hospitalization.It was noted that the patient had 3 pipeline devices successfully on (b)(6) 2022 with all apposition and neck coverage achieved.The site assessed the headache as possibly related to the disease under study and not related to the device or procedure.The sponsor assessed the headache as possibly related to the procedure, device, and disease under study.
 
Additional Manufacturer Narrative
This event was previously reported in manufacturer report#: 2029214-2022-02082 and 2029214-2023-00096.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the site updated their assessment for the headache to not related to antiplatelet medication and possibly related to the device and procedure.The clinical events committee (cec) adjudicated the headache as not related to the device or procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.Site related assessment stated that the study device and study procedure are not related.The sponsor assessment added that on 18-sep-2025: the clinical events committee (cec) adjudicated as not related to study device, and not related to study procedure.
 
Additional Manufacturer Narrative
Updated b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient stoke condition outcome status was updated to recovered/resolved with sequelae with an outcome date of (b)(6) 2022.Site related assessment was updated from probable to possible relationship to the study procedure.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22879872
Report Number2029214-2025-01884
Device Sequence Number21293482
Product Code OUT
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB333447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/28/2025
10/04/2025
02/18/2026
09/03/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/26/2025
10/30/2025
03/13/2026
10/01/2026
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight234 LB
Patient RaceBlack Or African American